Thunderstorm Wind, Duval
- When
- July 31, 2:10 PM EST
- Where
- Duval County, 6 mi SE of Jacksonville Intl Ap
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- COOP STATION
- Coordinates
- 30.433, -81.617
A tree was blown down blocking a road on Claudia Drive. The tree was about 30 ft tall and the base was approximately 20 to 25 inches in diameter.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAX wrote it up.
A tree was blown down blocking a road on Claudia Drive. The tree was about 30 ft tall and the base was approximately 20 to 25 inches in diameter. The time of the event was approximate and based on radar.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jul 31, 1:51 PM EST, 19 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 251 PM EDT MON JUL 31 2006 ...HOT AND HUMID NEXT COUPLE OF DAYS WITH HEAT INDICES EXCEEDING 105 IN SOME LOCATIONS... .SHORT TERM...TONIGHT THROUGH WEDNESDAY NIGHT... NICE SHORTWAVE EMBEDDED IN WSWLY FLOW HAS TRIGGERED LINE OF SHOWERS AND TSTMS MOVING ACRS THE FORECAST AREA THIS AFTERNOON. GUSTY WINDS UP TO 40 TO 45 MPH ARE ASSOCD WITH THIS LINE WHICH SHOULD MOVE OFFSHORE BY MID/LATE AFTERNOON. SHOWER/TSTM ACTIVITY MAY RE-DEVELOP WITH SECONDARY LINE FM THE WEST FOR ANOTHER ROUND EARLY THIS EVENING THEN FADE AWAY BY MIDNIGHT. WESTERLY FLOW WILL PERSIST ON TUESDAY...BUT WITH WEAKER SPEEDS AND THIS WILL ALLOW FOR A BETTER ATLC AND GOMEX SBRZ INVLOLVEMENT FROM BOTH COAST AND THIS WILL LEAD TO SCTD AFTERNOON TSTMS WITH BEST COVERAGE ACRS INLD NE FL BETWEEN THE I-75 AND I-95 CORRIDORS. HIGHER DEWPOINTS AT THE SURFACE ALONG WITH MAX TEMPS IN THE MID 90S WILL PUSH HEAT INDICES INTO THE 103 TO 107 RANGE ACRS SERN GA AND IN THE 100 TO 105 RANGE ACRS NERN FL. ON WEDNESDAY...EXPECT TO SEE A REPEAT PERFORMANCE OF THE HOT WEATHER WITH HEAT INDICES ABOVE 105 IN SOME SERN GA LOCATIONS ONCE AGAIN. MEAN LAYER FLOW WILL BECOME LIGHT AND VARIABLE LESS THAN 10 KNOTS AND THIS WILL ALLOW FOR FULL SBRZ ACTION FROM BOTH COASTS MEETING ACRS THE INTERIOR SECTIONS OF THE FORECAST AREA ONCE AGAIN WITH SCTD AFTN/EVE POPS NEAR CLIMO VALUES OF 30-40%. .LONG TERM...THURSDAY THROUGH MONDAY... VERY WEAK MEAN LAYER FLOW WILL EXIST THU THROUGH SUN AND WITH MODERATE AMOUNTS OF MOISTURE EXPECT VERY NORMAL DIURNAL PATTERN WITH 30-50% POPS AND SCTD TSTMS EACH AFTERNOON. MAX TEMPS WILL REMAIN ABOVE NORMAL IN THE LOWER TO MID 90S AND HEAT INDICES WILL REMAIN IN THE 100-105 RANGE EACH DAY. BY MONDAY THE MEAN LAYER FLOW WILL TURN EASTERLY AHEAD OF APPROACHING TROPICAL WAVE AND DRIER AIR AHEAD OF THE SYSTEM WILL DROP POPS DOWN INTO THE 10-30% RANGE AND BE MAINLY BE PUSHED WELL INLAND AS WELL. && .MARINE...STORMS WILL MOVE ACROSS THE WATERS EARLY THIS EVENING. OFFSHORE FLOW WILL CONTINUE THIS WEEK WITH SFC RIDGE TO THE SOUTH. WINDS WILL BECOME SE NEAR SHORE WITH SEABREEZE FORMATION EACH AFTERNOON. SEAS WILL REMAIN IN 2 TO 4 FOOT RANGE. NO HEADLINES. && .PRELIMINARY POINT TEMPS/POPS... AMG 73 96 73 97 / 20 30 30 40 SSI 77 93 77 93 / 20 20 10 20 JAX 73 94 75 95 / 30 30 20 30 SGJ 75 92 76 92 / 30 30 30 30 GNV 71 94 72 95 / 30 40 30 40 OCF 71 94 72 95 / 20 30 30 40 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. MARINE...NONE. && PUBLIC...HESS MARINE/FIRE WX...ZIBURA
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 459 AM EDT MON JUL 31 2006 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-011000- ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY- CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE- COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)- GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM- ST JOHNS-SUWANNEE-UNION-WARE-WAYNE- 459 AM EDT MON JUL 31 2006 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...TODAY AND TONIGHT... ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE FORECAST...WITH GREATEST COVERAGE EXPECTED THIS AFTERNOON ALONG AND SOUTH OF A LINE FROM GAINESVILLE TO SAINT AUGUSTINE. LOCALIZED HEAVY RAINFALL AND BRIEF GUSTY WINDS WILL ACCOMPANY THESE THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS WILL CONTINUE THROUGH MOST OF THIS WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. ECZ
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 1258 PM EDT MON JUL 31 2006 FLZ021-022-311730- COLUMBIA-SUWANNEE- 1258 PM EDT MON JUL 31 2006 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR SUWANNEE AND COLUMBIA COUNTIES FOR STRONG WINDS VALID UNTIL 130 PM EDT... AT 1258 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS CENTERED 5 MILES SOUTH OF HOUSTON...OR 10 MILES SOUTHEAST OF LIVE OAK...MOVING EAST AT 20 MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND WELLBORN...HOUSTON... WINFIELD...WATERTOWN...FIVE POINTS AND LAKE CITY THROUGH 130 PM EDT. GUSTY WINDS OF 40 TO 50 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR WIND DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. HESS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 128 PM EDT MON JUL 31 2006 FLZ036-311800- ALACHUA- 128 PM EDT MON JUL 31 2006 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR ALACHUA COUNTY FOR STRONG WINDS VALID UNTIL 200 PM EDT... AT 128 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 9 MILES WEST OF UNIVERSITY OF FLORIDA... OR 11 MILES WEST OF GAINESVILLE...MOVING NORTHEAST AT 20 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS AROUND ALACHUA...UNIVERSITY OF FLORIDA...GAINESVILLE AND GAINESVILLE AIRPORT THROUGH 200 PM EDT. GUSTY WINDS UP TO 45 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR WIND DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. ZIBURA
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 159 PM EDT MON JUL 31 2006 FLZ031-036-311830- ALACHUA-BRADFORD- 159 PM EDT MON JUL 31 2006 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR ALACHUA AND BRADFORD COUNTIES FOR STRONG WINDS VALID UNTIL 230 PM EDT... AT 159 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 2 MILES SOUTHWEST OF STARKE TO NEWNANS LAKE...MOVING NORTHEAST AT 15 MPH. THESE STRONG THUNDERSTORMS WILL AFFECT AREAS AROUND ROCHELLE...GAINESVILLE AIRPORT...WALDO...STARKE...NEWNANS LAKE...HAMPTON...GROVE PARK AND ORANGE HEIGHTS THROUGH 230 PM EDT. GUSTY WINDS UP TO 50 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR WIND DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. ZIBURA
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 204 PM EDT MON JUL 31 2006 FLZ023>025-032-GAZ164-311845- BAKER-CHARLTON-CLAY-DUVAL-NASSAU- 204 PM EDT MON JUL 31 2006 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NASSAU...CLAY... BAKER...DUVAL AND CHARLTON COUNTIES FOR STRONG WINDS VALID UNTIL 245 PM EDT... AT 204 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 7 MILES WEST OF TAYLOR TO KINGSLEY...MOVING NORTHEAST AT 15 MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND SANDERSON...KINGSLEY... GLEN SAINT MARY...TAYLOR...MACCLENNY...MIDDLEBURG...MAXVILLE...PENNEY FARMS...ASBURY LAKE AND LAKESIDE THROUGH 245 PM EDT. GUSTY WINDS OF 40 TO 50 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR WIND DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. HESS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 236 PM EDT MON JUL 31 2006 FLZ023>025-GAZ164-311915- BAKER-CHARLTON-DUVAL-NASSAU- 236 PM EDT MON JUL 31 2006 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NASSAU...BAKER... DUVAL AND CHARLTON COUNTIES FOR STRONG WINDS VALID UNTIL 315 PM EDT... AT 236 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 18 MILES WEST OF ST. GEORGE TO 5 MILES SOUTHWEST OF JACKSONVILLE HEIGHTS...MOVING EAST AT 15 MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND BALDWIN...JACKSONVILLE HEIGHTS...BRYCEVILLE...NORMANDY...ORTEGA...ST. GEORGE...UNF...TALLYRAND...SAN MARCO AND RIVERSIDE THROUGH 315 PM EDT. GUSTY WINDS OF 40 TO 50 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR WIND DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. HESS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 237 PM EDT MON JUL 31 2006 FLZ032-033-037-311915- CLAY-PUTNAM-ST. JOHNS- 237 PM EDT MON JUL 31 2006 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR CLAY...ST. JOHNS AND PUTNAM COUNTIES FOR STRONG WINDS VALID UNTIL 315 PM EDT... AT 237 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 3 MILES NORTHWEST OF LAKESIDE TO 8 MILES SOUTHWEST OF JOHNSON...MOVING EAST AT 15 MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND PUTNAM HALL...MIDDLEBURG...LAKE GENEVA...LAKESIDE...BELLAIR...ASBURY LAKE... DOCTORS INLET...PENNEY FARMS...JOHNSON AND ORANGE PARK THROUGH 315 PM EDT. GUSTY WINDS OF 40 TO 50 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR WIND DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. HESS
The Jacksonville radar (KJAX), 10 km away, was scanning. The volume nearest the first event began at 19:09 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2006Every state in 2006This day in weather historyWarnings in Florida, July 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5517235.